Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 84, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 9, 2018, 4:13 PM EDT for 4 counties in Ohio. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2018, 4:13 PM EDT (20:13 UTC)
- Expired
- Jun 9, 2018, 5:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Darke County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH
The radar
The Cincinnati radar (KILN), 80 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 4:13 PM EDT | TSTM WND DMG | 4 E New Madison, OH | TREE ON A POWERLINE WITH WIRES DOWN NEAR INTERSECTION OF GRUBBS-REX ROAD AND RTE 127. TIME ESTIMATED BY RADAR. |
| Jun 9, 4:14 PM EDT | TSTM WND DMG | 4 Ese New Madison, OH | ROOF REMOVED FROM BARN STRUCTURE ALONG OTTERBEIN ITHACA ROAD. TIME ESTIMATED BY RADAR. |
| Jun 9, 4:35 PM EDT | TSTM WND GST 55 | 2 Wsw Potsdam, OH | |
| Jun 9, 4:55 PM EDT | TSTM WND DMG | 2 Nne West Milton, OH | TREE DOWNED NEAR THE 3000 BLOCK OF KESLER FREDERICK ROAD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
228 WUUS51 KILN 092013 SVRILN OHC037-109-113-135-092100- /O.NEW.KILN.SV.W.0084.180609T2013Z-180609T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Wilmington OH 413 PM EDT SAT JUN 9 2018 The National Weather Service in Wilmington has issued a * Severe Thunderstorm Warning for... Northeastern Preble County in west central Ohio... Southern Darke County in west central Ohio... Northwestern Montgomery County in west central Ohio... Miami County in west central Ohio... * Until 500 PM EDT. * At 412 PM EDT, a severe thunderstorm was located near Arcanum, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. * Locations impacted include... Dayton, Huber Heights, Troy, Piqua, Vandalia, Englewood, Tipp City, West Milton, Arcanum, Pleasant Hill, New Madison, Brown, Clayton, Union, Wayne Lakes, Phillipsburg, Eldorado, Verona, West Manchester and Laura. This includes I-75 in Ohio between mile markers 63 and 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. && LAT...LON 3987 8468 4003 8473 4015 8408 3989 8405 TIME...MOT...LOC 2012Z 260DEG 28KT 3994 8458 HAIL...<.75IN WIND...60MPH $$ AR
2 follow-up statements
421 WWUS51 KILN 092024 SVSILN Severe Weather Statement National Weather Service Wilmington OH 424 PM EDT SAT JUN 9 2018 OHC037-109-113-135-092100- /O.CON.KILN.SV.W.0084.000000T0000Z-180609T2100Z/ Preble OH-Darke OH-Montgomery OH-Miami OH- 424 PM EDT SAT JUN 9 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR NORTHEASTERN PREBLE...SOUTHEASTERN DARKE...NORTHWESTERN MONTGOMERY AND MIAMI COUNTIES... At 424 PM EDT, a severe thunderstorm was located near Arcanum, moving east at 30 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. Locations impacted include... Dayton, Huber Heights, Troy, Piqua, Vandalia, Englewood, Tipp City, West Milton, Arcanum, Pleasant Hill, Brown, Clayton, Union, Phillipsburg, Verona, West Manchester, Laura, Fletcher, Pitsburg and Potsdam. This includes I-75 in Ohio between mile markers 63 and 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. && LAT...LON 3987 8467 4005 8464 4015 8408 3989 8405 TIME...MOT...LOC 2024Z 261DEG 27KT 3999 8448 HAIL...0.88IN WIND...60MPH $$ AR
616
WWUS51 KILN 092053
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
453 PM EDT SAT JUN 9 2018
OHC037-109-113-135-092101-
/O.EXP.KILN.SV.W.0084.000000T0000Z-180609T2100Z/
Preble OH-Darke OH-Montgomery OH-Miami OH-
453 PM EDT SAT JUN 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PREBLE...
SOUTHEASTERN DARKE...NORTHWESTERN MONTGOMERY AND MIAMI COUNTIES WILL
EXPIRE AT 500 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. A new severe
thunderstorm warning is in effect for portions of Miami...Clark and
Champaign counties until 530 PM EDT.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3987 8467 4005 8464 4015 8408 3989 8405
TIME...MOT...LOC 2051Z 260DEG 28KT 4002 8422
$$
ARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:30 PM EDT, 43 minutes earlier.
Area forecast discussion, Jun 9, 3:30 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 330 PM EDT Sat Jun 9 2018 .SYNOPSIS... Warm and humid conditions will continue into next week. A surface boundary, increased humidity, and weak disturbances will combine to result in chances for thunderstorms into Tuesday. The front will push through the area offering a temporary dry period at mid week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Thunderstorms were developing across Indiana ahead of a remnant MCV in the moderately unstable airmass. The airmass will continue to destabilize with blyr CAPE values of 1500-2000 j/kg over western Ohio. This moderate instability combined with the mid level support will aid the continued development of deep convection. Effective shear will be 20-25 kts with the most favorable shear over west central Ohio. DCAPE values approach 1000 j/kg. Expect the storms along the Indiana/Ohio line to push east across ILN/s FA through the remainder of the aftn into this evening. Have adjusted pops up to categorical to account for the expected coverage. Isolated strong to damaging winds will be a threat due to favorable DCAPEs. Also, PW/s to increase to 1.7 inches. Given the slow movement and very moist environment heavy rain and potential flash flooding will also be a threat. Will continue the current HWO product which has a mention of these threats of wind and heavy rain. The storms will push through with a diminishing trend later this evening due to loss of heating and with the upper support shifting east. With the front laying out across the area will keep a very low pop chance going overnight. In the moist environment temperatures will be mild over night with lows in the mid and upper 60s. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... East-west surface front to continue to bisect ILN/s area Sunday. This stalled front combined with moderate instability will continue to lead to scattered thunderstorm development. Have a period of likely pops durg the aftn when the most favorable instby is expected and with the approach of upper support. Warm conditions to continue with Sundays highs from the lower 80s north to the upper 80s south. With upper level support dropping ese in the flow and the front across the Ohio River Valley will keep high chance pops going Sunday night, with the highest pops south. Expect Sunday nights lows to range from the lower 60s north to the upper 60s south. && .LONG TERM /MONDAY THROUGH SATURDAY/... The warm, humid, and active pattern will continue for the Ohio Valley on Monday and Tuesday. The ILN forecast area will remain on the south side of a stalled WNW-to-ENE boundary, well in the warm sector, but in an area where primarily-diurnal convection will continue to be possible. With little change to the going forecast, PoPs and warm temperatures will be maintained for both Monday and Tuesday. Just behind a 500mb wave moving through the area on Tuesday, a cold front is expected to clear through the region on Tuesday night into Wednesday morning. PoPs will come to an end after this front passes the region, with high pressure building into the area later Wednesday and into early Thursday. Overall, it will only result in a slight change in the air mass -- temperatures may be a couple degrees cooler than on Monday and Tuesday, with dewpoints falling a little more significantly into the 60s. A more active pattern will set up later in the week, with instability building back in by Thursday afternoon, and likely continuing into Friday and Saturday as well. There is more spread across recent model runs in how the pattern will set up for Friday and beyond, so PoPs will be kept on the low end of things for now. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... Thunderstorms developing across Indiana in axis of moderate instby. These storms associated with MCV moving across IL to track east impacting the ILN TAF sites this aftn into the early evening. Some of the storms may contain gusty winds from the northwest. Have kept CIGs VFR but brief IFR vsbys and CIGs are possible in heavy rain. Storms will decrease later this evening with some fog possible mainly at KLUK and KLCK. At this time have limited mention to MVFR vsby restrictions but depending on cloud cover IFR vsbys are possible especially at KLUK. With the boundary across the area and moderate instby developing scattered thunderstorm development likely again Sunday aftn. OUTLOOK...Thunderstorms possible into Tuesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...AR LONG TERM...Hatzos AVIATION...AR
Hazardous weather outlook, Jun 9, 3:34 PM EDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 334 PM EDT Sat Jun 9 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-101945- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 334 PM EDT Sat Jun 9 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Thunderstorms will develop across the area through the afternoon into this evening. A few storms could produce strong to damaging wind gusts and heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Daytime heating will lead to widely scattered afternoon storms Sunday and Monday. A few storms could produce heavy rain, large hail and damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 9, 12:01 PM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1201 PM EDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND DMG 5 WSW CIRCLEVILLE 39.58N 83.03W
06/08/2018 PICKAWAY OH PUBLIC
MULTIPLE TREES DOWN. BARN DESTROYED. ROOF BLOWN OFF. TIME
ESTIMATED FROM RADAR.
&&
CHSpecial weather statement, Jun 9, 2:46 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Wilmington OH
246 PM EDT SAT JUN 9 2018
OHZ034-091930-
Mercer OH-
246 PM EDT SAT JUN 9 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MERCER COUNTY UNTIL 330
PM EDT...
At 246 PM EDT, radar indicated a strong thunderstorm near Portland,
moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Celina, Coldwater, St. Henry, Fort Recovery, Wabash, Montezuma,
Chattanooga, Carthagena and Tama.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4060 8454 4036 8454 4036 8480 4065 8480
4069 8468
TIME...MOT...LOC 1846Z 260DEG 27KT 4049 8498
HatzosSpecial weather statement, Jun 9, 3:06 PM EDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Wilmington OH 306 PM EDT SAT JUN 9 2018 OHZ034-042-091930- Darke OH-Mercer OH- 306 PM EDT SAT JUN 9 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DARKE AND SOUTHWESTERN MERCER COUNTIES UNTIL 330 PM EDT... At 305 PM EDT, radar indicated a strong thunderstorm over Winchester, moving northeast at 30 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Locations impacted include... Greenville, Union City, Ansonia, Burkettsville, North Star, Rossburg, Palestine, New Weston, North Dayton, Rose Hill, Cosmos, Sharpeye, Eldora Speedway, Sharps Crossing and Pikeville. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4036 8454 4004 8462 4003 8481 4036 8480 TIME...MOT...LOC 1905Z 241DEG 25KT 4017 8500 Hatzos
Special weather statement, Jun 9, 3:23 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Wilmington OH
323 PM EDT SAT JUN 9 2018
OHZ034-035-042-043-092000-
Auglaize OH-Darke OH-Shelby OH-Mercer OH-
323 PM EDT SAT JUN 9 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SHELBY...
DARKE...WESTERN AUGLAIZE AND SOUTHERN MERCER COUNTIES UNTIL 400 PM
EDT...
At 322 PM EDT, radar indicated strong thunderstorms along a line
extending from Celina to 6 miles north of Fountain City, moving
northeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Greenville, Celina, St. Marys, Coldwater, New Bremen, Minster,
Versailles, St. Henry, Newport, Bradford, Union City, Fort Loramie,
Ansonia, New Knoxville, Moulton, Webster, Wayne Lakes, Russia,
Gettysburg and Osgood.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you
can do so safely.
LAT...LON 4056 8424 4020 8434 4020 8443 4018 8444
4010 8443 4006 8446 3999 8481 4031 8480
4059 8465 4067 8435
TIME...MOT...LOC 1922Z 244DEG 33KT 4057 8454 4005 8488
HatzosSpecial weather statement, Jun 9, 3:50 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Wilmington OH
350 PM EDT SAT JUN 9 2018
OHZ035-042-043-051-092030-
Auglaize OH-Darke OH-Shelby OH-Miami OH-
350 PM EDT SAT JUN 9 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...DARKE...
SOUTHWESTERN AUGLAIZE AND NORTHWESTERN MIAMI COUNTIES UNTIL 430 PM
EDT...
At 350 PM EDT, radar indicated strong thunderstorms along a line
extending from near St. Marys to near New Madison, moving east at 35
mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Sidney, Piqua, Greenville, New Bremen, Minster, Versailles,
Covington, Arcanum, Newport, Bradford, Anna, Fort Loramie, Pleasant
Hill, Ansonia, Botkins, New Madison, New Knoxville, Hardin, Webster
and Wayne Lakes.
This includes I-75 in Ohio between mile markers 83 and 108.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you
can do so safely.
LAT...LON 4052 8410 4019 8419 3993 8439 3992 8481
4001 8481 4036 8455 4036 8445 4047 8446
4052 8442
TIME...MOT...LOC 1950Z 253DEG 29KT 4049 8442 4001 8476
HatzosThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:50 PM EDT | Areal Flood Warning | ILN | Fayette, Pickaway, Ross | 6 hr |
| Jun 8, 9:59 PM EDT | Special Weather Statement | ILN | Hamilton | 31 min |
| Jun 8, 10:19 PM EDT | Areal Flood Advisory | ILN | Hamilton | 34 min |
| Jun 9, 2:46 PM EDT | Special Weather Statement | ILN | Mercer | 44 min |
| Jun 9, 3:06 PM EDT | Special Weather Statement | ILN | Darke | 24 min |
| Jun 9, 3:23 PM EDT | Special Weather Statement | ILN | Darke, Mercer | 37 min |
| Jun 9, 3:50 PM EDT | Special Weather Statement | ILN | Darke, Shelby | 40 min |
| Jun 9, 4:30 PM EDT | Special Weather Statement | ILN | Hamilton | 30 min |
| Jun 9, 4:37 PM EDT | Special Weather Statement | ILN | Montgomery, Preble | 38 min |
| Jun 9, 4:50 PM EDT | Special Weather Statement | ILN | Hardin, Logan | 25 min |
| Jun 9, 4:50 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Miami | 23 min |
| Jun 9, 5:06 PM EDT | Special Weather Statement | ILN | Clark | 24 min |
| Jun 9, 5:12 PM EDT | Special Weather Statement | ILN | Butler | 33 min |
| Jun 9, 5:18 PM EDT | Special Weather Statement | ILN | Union | 27 min |
| Jun 9, 5:27 PM EDT | Areal Flood Advisory | ILN | Clark, Greene, Montgomery | 3 hr |
| Jun 9, 5:31 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark | 29 min |
| Jun 9, 5:45 PM EDT | Special Weather Statement | ILN | Delaware, Union | 30 min |
| Jun 9, 5:46 PM EDT | Special Weather Statement | ILN | Greene | 29 min |
| Jun 9, 5:52 PM EDT | Special Weather Statement | ILN | Clark, Madison | 23 min |
| Jun 9, 5:55 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 50 min |
| Jun 9, 6:12 PM EDT | Special Weather Statement | ILN | Clinton | 48 min |
| Jun 9, 6:14 PM EDT | Special Weather Statement | ILN | Delaware, Franklin, Madison | 46 min |
| Jun 9, 6:30 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking | 25 min |
| Jun 9, 6:32 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene, Highland, Warren | 28 min |
| Jun 9, 6:46 PM EDT | Special Weather Statement | ILN | Hamilton | 29 min |
| Jun 9, 6:52 PM EDT | Special Weather Statement | ILN | Clinton, Fayette, Pickaway | 23 min |
| Jun 9, 6:57 PM EDT | Special Weather Statement | ILN | Licking | 33 min |
| Jun 9, 7:05 PM EDT | Special Weather Statement | ILN | Franklin | 40 min |
| Jun 9, 7:11 PM EDT | Special Weather Statement | ILN | Highland, Pickaway, Ross | 34 min |
| Jun 9, 7:34 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking, Pickaway | 27 min |
| Jun 9, 7:51 PM EDT | Special Weather Statement | ILN | Pickaway, Ross | 24 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.